zbMATH — the first resource for mathematics

Isoperimetric estimates of the solutions of a class of pseudodifferential equations and their application to crack problems. (English. Russian original) Zbl 0733.73055
J. Appl. Math. Mech. 53, No. 6, 831-835 (1989); translation from Prikl. Mat. Mekh. 53, No. 6, 1044-1048 (1989).
Summary: Isoperimetric estimates are obtained of solutions of boundary value problems for a class of pseudodifferential equations. This class of equations includes the equation of problems on plane normal discontinuity cracks located in a homogeneous linearly elastic space and an inhomogeneous space whose Young’s modulus has a power-law dependence on the distance to the plane of the crack. As it applies to crack problems, the established inequalities yield, in particular, isoperimetric estimates of the maximum opening of the crack and its volume under arbitrary loads.
74R99 Fracture and damage
47G30 Pseudodifferential operators
52A40 Inequalities and extremum problems involving convexity in convex geometry
Full Text: DOI
[1] Polya, G.; Szego, G., Isoperimetric inequalities in mathematical physics, (1962), Fizmatgiz Moscow · Zbl 0101.41203
[2] Brascamp, H.J.; Lieb, E.H.; Luttinger, J.M., A general rearrangement inequality for multiple integrals, J. funct. analysis, 17, 2, (1974) · Zbl 0286.26005
[3] Lieb, E.H., Existence and uniqueness of the minimizing solution of Shoquard’s non-linear equation, Stud. appl. math., 57, 2, (1977)
[4] Shifrin, E.I., Estimates of the solution of problems of a plane normal discontinuity crack in a material with power-law hardening, (), 4 · Zbl 0598.73104
[5] Brudnyi, S.R.; Shifrin, E.I., A method of symmetrizing functions and its application to certain elasticity theory problems for inhomogeneous bodies, Pmm, 52, 3, (1988) · Zbl 0724.73046
[6] Talenti, G., Elliptic equations and rearrangements, Ann. scuola norm. super. Pisa ser. 3, 30, 4, (1976) · Zbl 0341.35031
[7] Lions, P.L., Quelques remarques sur la symmetrisation de Schwartz, non-linear partial differential equations and their applications, ()
[8] Eskin, G.I., Boundary value problems for elliptic pseudodifferential equations, (1973), Nauka Moscow · Zbl 0292.35068
[9] Gol’dshtein, R.V.; Shifrin, E.I., Comparison theorems for a certain class of pseudodifferential equations and their application, Dokl. akad. nauk SSSR, 262, 5, (1982) · Zbl 0499.35011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.